Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 62, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 12, 2012, 9:02 PM EDT. It took effect at Sep 13, 2012, 2:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2012, 9:02 PM EDT (01:02 UTC)
- In effect from
- Sep 13, 2012, 2:00 PM EDT
- Expired
- Sep 14, 2012, 8:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
494 WHUS73 KIWX 130102 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 902 PM EDT WED SEP 12 2012 LMZ043-046-130915- /O.NEW.KIWX.SC.Y.0062.120913T1800Z-120914T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 902 PM EDT WED SEP 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO 8 AM EDT FRIDAY. * WINDS: NORTH 10 TO 20 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
228 WHUS73 KIWX 130808 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 408 AM EDT THU SEP 13 2012 LMZ043-046-131600- /O.CON.KIWX.SC.Y.0062.120913T1800Z-120914T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 408 AM EDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT FRIDAY. * WINDS: NORTH 10 TO 20 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
389 WHUS73 KIWX 131435 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1035 AM EDT THU SEP 13 2012 LMZ043-046-132245- /O.CON.KIWX.SC.Y.0062.120913T1800Z-120914T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1035 AM EDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT FRIDAY. * WINDS: NORTH 10 TO 20 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
763 WHUS73 KIWX 131942 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 342 PM EDT THU SEP 13 2012 LMZ043-046-140345- /O.CON.KIWX.SC.Y.0062.000000T0000Z-120914T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 342 PM EDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. * WINDS: NORTH 10 TO 20 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
646 WHUS73 KIWX 140816 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 416 AM EDT FRI SEP 14 2012 LMZ043-046-141200- /O.CON.KIWX.SC.Y.0062.000000T0000Z-120914T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 416 AM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * WINDS: NORTH 10 TO 15 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 3:36 PM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, Sep 12, 3:36 PM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 336 PM EDT WED SEP 12 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT BENIGN/MILD WX WILL PERSIST TONIGHT INTO TOMORROW MORNING AHEAD OF A FRONTAL BOUNDARY NOW PROGGED TO SAG SEWD THROUGH THE AREA THURSDAY AFTERNOON/NIGHT. 12Z GUIDANCE OVERALL TRENDED A LITTLE MORE AGGRESSIVE WITH MOISTURE ADVECTION (MAINLY IN THE 6-8 KFT LAYER) NORTH INTO THE AREA TONIGHT INTO THURSDAY AHEAD OF THE FRONT IN SOUTHWEST FLOW...WITH THIS EVIDENT BY INCREASING COVERAGE IN CU FIELD JUST SOUTH OF THE FA AS OF THIS WRITING. MODELS INDICATING THAT THIS SLIGHT UPTICK IN MOISTURE AND ENOUGH SFC HEATING MAY BE ENOUGH TO GENERATE A FEW SHOWERS THURSDAY AFTERNOON ALONG THE SFC FRONT WHICH IS NOW PROGGED TO GET INTO OUR CENTRAL ZONES BY MID/LATE AFTERNOON (NEAR THE I-69 CORRIDOR BY 00Z FRI). OPTED NOT TO ADD POPS HERE (NORTHEAST INDIANA AND SC LOWER MI ZONES) AS THINK SUBSIDENCE INVERSION WITH SLOW TO RETREAT UPPER RIDGE WILL BE SLOWER TO ERODE AS UPPER SUPPORT LAGS WELL BEHIND THE SFC FRONT WITH ONLY A COUPLE HUNDRED J/KG OF SBCAPE AVAILABLE. A POST FRONTAL BAND OF RAIN WILL TRY TO HOLD TOGETHER THROUGH THE AREA FROM NW TO SE LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT. PCPN WILL BE DRIVEN BY WHAT WILL INITIALLY BE A STRONG LOW/MID LVL FRONTOGENETIC CIRCULATION UNDER THE RIGHT ENTRANCE REGION OF A 100 KT PLUS UPPER JET AND UPWARD QG FORCING AHEAD OF AN UPPER MIDWEST LONGWAVE TROUGH. HOWEVER...EXPECT MORE ORGANIZED RAIN ACROSS IL/WI TO SHRINK AND LESSEN IN INTENSITY AS IT SINKS THROUGH THE IWX CWA. THIS WILL LIKELY OCCUR AS THE FRONTAL SCALE CIRCULATION WEAKENS IN RESPONSE TO THE STRONGER SUPPORT ALOFT BYPASSING NORTH THROUGH THE CENTRAL/NORTHERN GREAT LAKES. EVEN WITH THIS STILL DO EXPECT A HIGH POP/LOW QPF EVENT ACROSS AT LEAST OUR SW LOWER MI AND NW INDIANA ZONES...WITH LOWER CONFIDENCE EAST OF INTERSTATE 69 IN IN/OH. AS FOR TEMPS...ONLY MINOR TWEAKS WERE MADE FROM THE PREV FCST. && .LONG TERM... THE CHANGE IN JUST ABOUT ALL MODEL SOLUTIONS TO A MORE PROGRESSIVE SYSTEM FOR FRIDAY WARRANTS SIGNIFICANT CHANGES TO BEGINNING OF THE LONG TERM PERIOD. A MUCH WEAKER CLOSED LOW IS NOW FORECAST TO DEVELOP FURTHER NORTH NEAR JAMES BAY ON FRIDAY. SHORT WAVE ENERGY HELPING TO DEVELOP THIS LOW WILL FORCE A FAST MOVING TROUGH THROUGH OUR REGION EARLY FRIDAY. MOST 12Z MODEL GUIDANCE IN GOOD AGREEMENT WITH THIS TROUGH EXITING OUR EAST BY MIDDAY FRIDAY AND RAPID DRYING IN ITS WAKE. RESULT IS A DRASTIC CUT TO PREVIOUS POPS FOR FRIDAY. FOR CONSISTENCY AND A TRUE FEAR OF ANOTHER DRASTIC MODEL FLOP...HAVE KEPT A LOW CHANCE FOR RAIN ALL AREAS FRIDAY MORNING WITH HIGHEST POPS EAST. GIVEN THE AGREEMENT IN MOST MODEL SOLUTIONS WITH TROUGH AND SURFACE FRONT WELL EAST OF CWA BY 18Z HAVE REMOVED ALL POPS FOR AFTERNOON WITH MOSTLY SUNNY SKIES. WEEKEND FORECAST LOOKS SEASONABLE AND DRY WITH HIGH PRESSURE MOVING IN. NORTHWEST FLOW ALOFT AND VERY SUBTLE SHORT WAVES MAY BRING A FEW HIGH CLOUDS AT TIMES BUT EXPECT MOSTLY CLEAR CONDITIONS THROUGH EARLY NEXT WEEK. ANOTHER SIMILAR LOOKING SYSTEM BEING PROGGED INTO THE AREA BY TUESDAY WITH CLOSED LOW DEVELOPING IN GREAT LAKES. CONFIDENCE VERY LOW GIVEN THE SCENARIO PLAYED OUT IN MODELS IN LAST 24 HOURS SO WILL GENERALLY ACCEPT ALL BLEND CONSENSUS UNTIL BETTER CONFIDENCE GAINED CLOSER TO TUE. MODELS CONTINUE TO SHOW A SHOT OF SEASONABLY COOL AIR FOR DAY 7 AND 8 WITH 850MB TEMPS PROGGED TO BE ABOUT 6 TO 9 DEGREES BELOW SEASONABLE CLIMO FOR LATE SEPTEMBER. EXPECT A BIT OF MODERATION TO THESE CURRENT NUMBERS BUT THIS DOES SUPPORT HIGHS ONLY IN 60S AND EVEN COOLER IF DEEP CLOSED LOW INDEED DEVELOPS ON TUE. && .AVIATION...18Z TAFS VFR CONDITIONS ARE EXPECTED TO PERSIST THIS PERIOD AHEAD OF AN APPROACHING FRONTAL BOUNDARY AS RIDGING ALOFT IS SLOW TO RETREAT. HOWEVER...12Z MODELS SO FAR HAVE CONTINUED THE TREND OF A FASTER FRONTAL PASSAGE THURSDAY AFTN WITH WINDS VEERING TO THE WNW AT SBN AROUND 18Z TOMORROW. SHOWERS ASSOCIATED WITH THIS SYSTEM SHOULD BE POST FRONTAL WITH ANY PCPN LIKELY HOLDING OFF UNTIL LATE THU AFTN/THU EVENING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR MIZ077. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...LASHLEY AVIATION...STEINWEDEL
Hazardous weather outlook, Sep 12, 4:41 AM EDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 441 AM EDT WED SEP 12 2012 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-131000- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 441 AM EDT WED SEP 12 2012 /341 AM CDT WED SEP 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-131000- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 441 AM EDT WED SEP 12 2012 /341 AM CDT WED SEP 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BERRIEN COUNTY SHORELINE TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE BERRIEN AND LA PORTE COUNTY SHORELINES THURSDAY AFTERNOON THROUGH FRIDAY. CONDITIONS MAY BECOME HAZARDOUS TO SMALL CRAFT THURSDAY EVENING THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:52 PM EDT | Rip Current Statement | IWX | 43 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.